Advanced Search
MyIDEAS: Login

Fiscal Rules for Commodity Exporters:Prudence and Procyclicality

Contents:

Author Info

Abstract

This paper compares welfare levels under alternative fiscal rules for small open, commodity exporter, economies whose fiscal income varies with the world commodity price (in a dynamic, stochastic, and general equilibrium setting). Between the extremes of a procyclical balanced budget policy and an acyclical spending rule, there is a continuum of rules. Thus, the best degree of spending stabilization is found. The acylical rule benefits households that do not enjoy access to capital markets by providing a financial cushion that they themselves cannot provide, boosting their mean consumption. However, households that enjoy full access to capital markets suffer under this rule, since the government reduces their role in smoothing consumption and accumulating assets.

Download Info

If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
File URL: http://fen.uahurtado.cl/wp-content/uploads/2010/07/inv227.pdf
Download Restriction: no

Bibliographic Info

Paper provided by Ilades-Georgetown University, Universidad Alberto Hurtado/School of Economics and Bussines in its series ILADES-Georgetown University Working Papers with number inv227.

as in new window
Length: 45 pages
Date of creation: Dec 2009
Date of revision:
Handle: RePEc:ila:ilades:inv227

Contact details of provider:
Postal: Erasmo Escala 1835, 6500620 Santiago
Phone: (562) 692-0265
Fax: (562) 692-0303
Email:
Web page: http://www.economia.uahurtado.cl/
More information through EDIRC

Order Information:
Email:

Related research

Keywords: Fiscal rules; welfare; small open economy; rule-of-thumb consumers;

Find related papers by JEL classification:

This paper has been announced in the following NEP Reports:

References

References listed on IDEAS
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
as in new window
  1. Schmitt-Grohe, Stephanie & Uribe, Martin, 2007. "Optimal simple and implementable monetary and fiscal rules," Journal of Monetary Economics, Elsevier, vol. 54(6), pages 1702-1725, September.
Full references (including those not matched with items on IDEAS)

Citations

Lists

This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.

Statistics

Access and download statistics

Corrections

When requesting a correction, please mention this item's handle: RePEc:ila:ilades:inv227. See general information about how to correct material in RePEc.

For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Marcela Perticara).

If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

If references are entirely missing, you can add them using this form.

If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

Please note that corrections may take a couple of weeks to filter through the various RePEc services.